MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, PERCUTANEOUS
Catalog Number AB14W040150150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a nanocross balloon 014 with a non-medtronic 6 fr sheath and a non-medtronic inflation device to treat a fibrous lesion, moderately calcified with cto (chronic total occlusion-100%) in the right distal superficial femoral artery (sfa).Artery length and diameter were 40 mm and 6 mm, respectively.The device was prepped as per the ifu and no issues were noted.The physician experienced resistance upon advancing with the device through the lesion, but no excessive force was used.The device passed through a previous deployed stent.A balloon burst (rupture) was reported during inflation at 6 atm.All fragments of the balloon were retrieved.The physician attempted to use a second balloon, a nanocross elite 6 x 20 x 150 and the same issue occurred, the balloon ruptured during inflation at 6 atm using the same inflation device.The procedure was completed using a 6 x 40 pacific plus cross and then a 6 x 20 fortex balloon.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information reported that the balloon burst was longitudinal, the balloon came out as one piece and no fragment came off.No allegation for any other product image review: the images are of the patient¿s right superficial femoral artery.In all four images a guidewire is visible in the artery.The first and second images are of the targeted vessel prior to treatment.The second image is an enlargement of the first image.The third image is of a stent implanted in the targeted vessel.From the distal end of the stent the third, fourth, and fifth stent cell rows are not fully dilated, they appear to be constrained by a calcified concentric lesion.The fourth image is of the stent after pta dilatation.In none of the cine images is a pta balloon.The cine images do not provide confirmation of either nanocross elite balloon burst.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8221517
Report Number2183870-2019-00006
Device Sequence Number16561710
Product Code DQY
UDI-Device Identifier00821684066829
UDI-Public00821684066829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2021
Device Catalogue NumberAB14W040150150
Device Lot NumberA719753
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight57